Alert archive / Iowa / Wind Advisories in 2008

Wind Advisory 1, NWS Quad Cities, IA

January 27, 200814 counties in Iowa; 10 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Jan 27, 2008, 3:43 PM CST for 14 counties in Iowa; 10 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jan 28, 2008, 12:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 3:43 PM CST (21:43 UTC)
In effect from
Jan 28, 2008, 12:00 PM CST
Expired
Jan 28, 2008, 7:00 PM CST
In force
7 hr
Issued by
NWS Quad Cities, IA
All 26 counties

Cedar County, IA, Clinton County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDVN 272143
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CST SUN JAN 27 2008

...STRONG WINDS EXPECTED MONDAY...

.STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP MONDAY AHEAD OF A
STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE HIGH PLAINS.

IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-280545-
/O.NEW.KDVN.WI.Y.0001.080128T1500Z-080129T0300Z/
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...
KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
343 PM CST SUN JAN 27 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST MONDAY. 

A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE NORTHERN HIGH
PLAINS WILL CAUSE STRONG SOUTH WINDS ACROSS THE ADVISORY AREA
MONDAY AND MONDAY EVENING. SUSTAINED WINDS OF 25 TO 35 MPH ARE
EXPECTED BY LATE MORNING...ALONG WITH WIND GUSTS TO 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$

LE
5 follow-up statements
000 
WWUS73 KDVN 280308
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
908 PM CST SUN JAN 27 2008

...STRONG WINDS EXPECTED MONDAY...

.STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP MONDAY AHEAD OF A
STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE HIGH PLAINS.

IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-281115-
/O.CON.KDVN.WI.Y.0001.080128T1500Z-080129T0300Z/
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...
KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
908 PM CST SUN JAN 27 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST MONDAY. 

A DEEP LOW PRESSURE SYSTEM DEVELOPING OVER THE NORTHERN HIGH
PLAINS WILL CAUSE STRONG SOUTH WINDS ACROSS THE ADVISORY AREA
MONDAY AND MONDAY EVENING. SUSTAINED WINDS OF 25 TO 35 MPH ARE
EXPECTED BY LATE MORNING...WITH WIND GUSTS TO AROUND 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$

NICHOLS
000 
WWUS73 KDVN 280908
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 AM CST MON JAN 28 2008

...STRONG WINDS THROUGH THIS EVENING...

.STRONG SOUTH WINDS WILL DEVELOP AHEAD OF A STRONG LOW PRESSURE
SYSTEM IN THE HIGH PLAINS THIS MORNING...AND CONTINUE THIS EVENING.
ANOTHER ROUND OF STRONG WINDS IS EXPECTED TUESDAY AND TUESDAY
NIGHT...WHICH MAY BE ACCOMPANIED BY SNOW AND BLOWING SNOW.

IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-281715-
/O.CON.KDVN.WI.Y.0001.080128T1500Z-080129T0300Z/
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...
KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
308 AM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING. 

A DEEP LOW PRESSURE SYSTEM DEVELOPING OVER THE NORTHERN HIGH
PLAINS WILL CAUSE STRONG SOUTH WINDS ACROSS THE ADVISORY AREA
THROUGH THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH ARE
EXPECTED BY MID MORNING...WITH WIND GUSTS TO AROUND 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$
000 
WWUS73 KDVN 281630
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1030 AM CST MON JAN 28 2008

...STRONG WINDS THROUGH THIS EVENING...

.STRONG SOUTH WINDS WILL DEVELOP AHEAD OF A STRONG LOW PRESSURE
SYSTEM IN THE HIGH PLAINS THIS MORNING...AND CONTINUE THIS
EVENING. ANOTHER ROUND OF STRONG WINDS IS EXPECTED TUESDAY AND
TUESDAY NIGHT...WHICH MAY BE ACCOMPANIED BY SNOW AND BLOWING
SNOW.

IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-290030-
/O.EXT.KDVN.WI.Y.0001.080128T1800Z-080129T0300Z/
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...
KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1030 AM CST MON JAN 28 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON UNTIL 9 PM CST THIS
EVENING.

SOUTH WINDS FROM 15 TO 25 MPH WILL STRENGTHEN TO 25 TO 30 MPH THIS
AFTERNOON WITH GUSTS UP TO 45 MPH POSSIBLE. WINDS HAVE INCREASED
A BIT MORE SLOWLY THAN EXPECTED THIS MORNING...THEREFORE...THE
BEGINNING OF THE ADVISORY HAS BEEN DELAYED UNTIL NOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$

DLS
000 
WWUS73 KDVN 282142
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 PM CST MON JAN 28 2008

...STRONG WINDS THIS EVENING...

.STRONG SOUTH WINDS AHEAD OF A LOW PRESSURE SYSTEM IN THE PLAINS
WILL CONTINUE INTO THIS EVENING. SOUTH WINDS FROM 20 TO 30 MPH MAY
GUST AS HIGH AS 45 MPH UNTIL 7 PM. 

IAZ063>066-076-077-282245-
/O.CAN.KDVN.WI.Y.0001.000000T0000Z-080129T0300Z/
IOWA-JOHNSON-CEDAR-CLINTON-KEOKUK-WASHINGTON-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...SIGOURNEY...WASHINGTON
342 PM CST MON JAN 28 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND ADVISORY. 

BRISK SOUTH WINDS WILL CONTINUE FROM 15 TO 25 MPH AND MAY
INCREASE TO 20 TO 30 MPH FOR A PERIOD THIS EVENING. THESE WIND
SPEEDS ARE SOMEWHAT LOWER THAN PREVIOUSLY EXPECTED AND THE WIND
ADVISORY THAT WAS IN EFFECT UNTIL 9 PM HAS BEEN CANCELLED.

$$

IAZ067-068-078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-290100-
/O.EXT.KDVN.WI.Y.0001.000000T0000Z-080129T0100Z/
MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
342 PM CST MON JAN 28 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. 

SOUTH WINDS WILL CONTINUE FROM 20 TO 30 MPH WITH GUSTS AS HIGH AS
45 MPH POSSIBLE THROUGH EARLY EVENING. WINDS ARE EXPECTED TO
DIMINISH SOMEWHAT LATER IN THE EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$

DLS
000 
WWUS73 KDVN 290035
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
635 PM CST MON JAN 28 2008

...WIND ADVISORY ALLOWED TO EXPIRE..


IAZ067-068-078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-290145-
/O.EXP.KDVN.WI.Y.0001.000000T0000Z-080129T0100Z/
MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
635 PM CST MON JAN 28 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING. 

SOUTH WINDS OF 15 TO 25 MPH WILL REMAIN BELOW ADVISORY CRITERIA 
TONIGHT...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE 
AT 7 PM.

$$

NICHOLS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:20 PM CST, 23 minutes earlier.

Area forecast discussion, Jan 27, 3:20 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CST SUN JAN 27 2008

.SYNOPSIS...
GENERALLY QUIET BUT WARM CONDITIONS ACROSS THE FORECAST AREA
TODAY...WITH A LARGE TEMPERATURE RANGE ACROSS THE FORECAST AREA.
TEMPERATURES ARE GOING FROM AROUND 30 ALONG HIGHWAY 20 WHERE THE
SNOWPACK REMAINS FAIRLY DEEP...TO LOW 50S ALONG AND SOUTH OF HIGHWAY
34 WHERE SNOW HAS BEEN GONE FOR A FEW DAYS.  THERE IS A WEAK RIDGE
OF HIGH PRESSURE TO THE EAST OF THE FORECAST AREA THIS
AFTERNOON...ALLOWING SOUTHWEST FLOW TO DEVELOP ACROSS THE AREA AND
IS THE MAJOR DRIVER IN OUR WARM-UP TODAY.

&&

.SHORT TERM...TONIGHT AND MONDAY...
PLENTY TO TALK ABOUT FOR THESE PERIODS...TEMPERATURES...WINDS AND
SHOWERS AND THUNDERSTORMS.  TONIGHT TEMPERATURES THE MAIN
CONCERN...WITH THE SOUTHWEST FLOW IN WARM AIR ADVECTION CONTINUING
THROUGH THE NIGHT.  EXPECT THAT MINIMUM TEMPERATURES WILL BE AROUND
MID EVENING...WITH STEADY OR SLOWLY RISING TEMPERATURES AFTER WARDS.
A WAVE OF ISENTROPIC LIFT AND A POCKET OF MOISTURE COME OUR WAY TOWARDS
MORNING...AND WHILE FOR NOW IT LOOKS LIKE IT WILL NOT BE ABLE TO
SATURATE TO THE SURFACE...CANNOT RULE OUT SOME EARLY MORNING
SPRINKLES AS THIS WAVE COMES ACROSS THE AREA.  MONDAY HAS THE
REMAINDER OF THE CONCERNS...WITH TEMPERATURE BEING THE EASIEST TO
DEAL WITH.  MAX TEMPS SHOULD GET ANOTHER COUPLE CATEGORIES WARMER
THAN TODAY IN THE SNOW FREE AREAS...AS HAS HAPPENED OVER SOUTHERN
MISSOURI TODAY.  SNOW FIELD HAS LIFTED ANOTHER ROW OF COUNTIES OVER
OUR EAST...BUT THE WESTERN PORTIONS ARE HANGING TOUGH...NOT HAVING
GOTTEN TO IOWA CITY YET.  LATER SHIFTS MAY HAVE TO REEVALUATE AS
EXTEND OF TODAYS SNOWMELT BECOMES MORE CLEAR.  WINDS HAVE BEEN TOUGH
TODAY WITH THE MODELS STRUGGLING TO HANDLE A SURFACE BASED INVERSION
IN ADDITION TO THE MAIN ONE ABOVE 900MB.  THIS LOWEST INVERSION MAY
BE DRIVEN BY THE INITIALIZATION OF THE SNOW FIELD BY THE
MODELS...AND MAY NOT ACTUALLY BE THERE MONDAY.  MODELS ARE TRYING TO
KEEP THE BEST WINDS ABOVE THIS LOWEST INVERSION...WHICH IF IT IS NOT
THERE WOULD MIX DOWN TO THE GROUND.  HAVE GONE WITH THIS WINDIER
SOLUTION...AND HAVE MUCH STRONGER WINDS THAN THE MODELS HAVE IN
THEIR RAW OUTPUT.  GIVEN THIS...HAVE GONE WITH A WIND ADVISORY FOR
15Z THROUGH 03Z FOR AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 30.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
STRONG WAA CONTINUES MONDAY NIGHT TO HELP KEEP TEMPERATURES ABOVE
FREEZING UNTIL THE ARCTIC FRONT ARRIVES. MAY SEE SOME LINGERING
ISOLATED TSRA MONDAY EVENING BEFORE TAPERING OFF TO SHRA. WINDS TO
DROP BELOW 30 MPH BY LATE EVENING AND WILL CONTINUE THIS WAY THROUGH
SUNRISE WHEN THE ARCTIC FRONT ARRIVES IN THE FAR WEST CWFA. SAID
FRONT SHOULD BE JUST WEST OF THE MISSISSIPPI AT SUNRISE. THE FAR
WEST WILL SEE A SHARP DROP IN TEMPERATURES JUST BEFORE SUNRISE WITH
SNOW MIXING WITH RAIN.

TUESDAY MAX TEMPS TO OCCUR AROUND 15Z FOLLOWED BY SHARPLY COLDER THE
REMAINDER OF THE DAY. RAIN WILL QUICKLY CHANGE TO SNOW FROM WEST TO
EAST WITH ACCUMULATIONS LIKELY. GRADIENT TO STRENGTHEN DURING THE
DAY AS A LOW MOVES ALONG THE FRONT WITH VERY STRONG WINDS FROM MID
DAY ON. DEPENDING UPON THE MODEL...A GRADIENT OF 9-13 MB WILL BE
ACROSS THE CWFA. SUCH A GRADIENT WILL EASILY RESULT IN A MODERATE TO
HIGH END ADVISORY EVENT FOR WIND. HOWEVER...ADDING NEW SNOWFALL TO
THE MIX COMPLICATES THE SITUATION. A HEADLINE WILL BE NEEDED BUT THE
QUESTION IS WHICH ONE TO USE. ONE COULD ARGUE A WATCH (WINTER STORM)
GIVEN COMBINATION OF VERY STRONG WINDS/POTENTIAL FOR POOR VISIBILITY
WITH NEW SNOW AND BLOWING SNOW FROM ANY REMAINING SNOW PACK. HAVE
OPTED NOT TO GO WITH ANY HEADLINE FOR NOW AS IT WOULD BE A PERIOD 4
AND 5 EVENT. LATER SHIFTS WILL HAVE TO RE-EVALUATE THIS SERIOUS
SITUATION THAT IS DEVELOPING.

ARCTIC HIGH TO QUICKLY MOVE ACROSS THE AREA WEDNESDAY/WEDNESDAY
NIGHT AS THE NEXT SIGNIFICANT SYSTEM DEVELOPS IN THE SOUTHERN
PLAINS. THURSDAY/FRIDAY WILL BE QUITE INTERESTING. MODELS STILL DO
NOT HAVE A GOOD FEEL FOR THIS SOUTHERN STREAM SYSTEM SINCE THE MAIN
ENERGY IS STILL OVER THE PACIFIC. TRENDS WITH THE MODELS HAVE BEEN
TO PULL IT FURTHER TO THE NORTH AND WEST. EITHER WAY...COLD AIR WILL
BE IN PLACE FOR THIS EVENT TO BE ALL SNOW. THIS EVENT HAS THE
POTENTIAL TO BE SIGNIFICANT DEPENDING UPON WHERE IT EVENTUALLY
TRACKS. NEXT SATURDAY/SUNDAY LOOKS TO BE QUIET ATTM.   ...08...

&&

.AVIATION...VFR CONDITIONS TO CONTINUE THROUGH THE TAF PERIOD.  WITH
THE SNOWMELT EXPECTED TODAY THERE MAY BE A PERIOD OF MVFR
VISIBILITIES DURING THE EVENING HOURS BEFORE WINDS AND TEMPERATURES
INCREASE.  WINDS TO BECOME A SIGNIFICANT FACTOR AFTER 15Z MONDAY...
WITH SUSTAINED WINDS ALL GREATER THAN 20 KTS...WITH HIGHER VALUES
TOWARDS THE SOUTH.  GUSTS SHOULD EXCEED 30 KTS AT TIMES.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 9 AM TO 9 PM CST MONDAY FOR CEDAR-CLINTON-DES
     MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...WIND ADVISORY FROM 9 AM TO 9 PM CST MONDAY FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN-WHITESIDE.

MO...WIND ADVISORY FROM 9 AM TO 9 PM CST MONDAY FOR CLARK-SCOTLAND.

&&

LE/08
Hazardous weather outlook, Jan 27, 4:45 AM CST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CST SUN JAN 27 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
445 AM CST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT...BUT
LATEST INDICATIONS SUGGEST THAT THESE STORMS WILL NOT BE SEVERE.
IN ADDITION TO THE STORMS...VERY STRONG SOUTH WINDS ARE LIKELY MONDAY
AND THEN...VERY STRONG NORTH WINDS ARE LIKELY ON TUESDAY. SNOW IS
POSSIBLE TUESDAY...BUT IT TOO EARLY TO DETERMINE ANY THREAT OF
ACCUMULATION.

ANOTHER STORM SYSTEM MAY BRING SNOW TO THE AREA THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

12/ERVIN

Nearby

Wind Advisories in Iowa, 2008Wind Advisories in Illinois, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.